Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 29, 2019, 7:04 PM CST for 6 counties in Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 29, 2019, 7:04 PM CST (01:04 UTC)
- Expired
- Dec 29, 2019, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macon County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 7:30 PM CST | FLASH FLOOD | Lebanon, TN | NUMEROUS ROADS FLOODED AND CLOSED ACROSS THE COUNTY, INCLUDING BIG SPRINGS ROAD...OLD ROME PIKE...QUARY ROAD...CENTRAL PIKE AT LEEVILLE ROAD...BELLWOOD ROAD...TROUSDALE FERRY PIKE...OLD LAGUARDO ROAD...MAYS CHAPEL...BECKWITH ROAD...AND BLUEBIRD ROAD. |
| Dec 29, 8:00 PM CST | FLASH FLOOD | Lafayette, TN | MULTIPLE CARS PULLED OUT OF FLOOD WATERS IN MACON COUNTY. |
| Dec 29, 9:00 PM CST | FLASH FLOOD | Lebanon, TN | HIGHWAY 231 CLOSED BETWEEN NEWBY ST AND GAY ST DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted.
232
WGUS54 KOHX 300104
FFWOHX
TNC111-149-159-165-169-189-300400-
/O.NEW.KOHX.FF.W.0063.191230T0104Z-191230T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
704 PM CST Sun Dec 29 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Smith County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Eastern Sumner County in Middle Tennessee...
Wilson County in Middle Tennessee...
Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
* Until 1000 PM CST.
* At 704 PM CST, emergency management reported heavy rain falling
across the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Murfreesboro, Lebanon, Lafayette, Carthage, Hartsville, Smyrna, La
Vergne, Mount Juliet, Westmoreland, Watertown, Gordonsville, Red
Boiling Springs, Walterhill, Belinda City, Rural Hill, South
Carthage, Pleasant Shade, Bledsoe Creek State Park, Dickerson
Chapel Recreation Area and Cedars Of Lebanon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3662 8579 3638 8583 3609 8601 3608 8606
3603 8604 3596 8608 3596 8615 3591 8614
3588 8617 3581 8618 3571 8624 3580 8661
3635 8643 3664 8623
FLASH FLOOD...OBSERVED
$$
101 follow-up statement
937
WGUS74 KOHX 300242
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
842 PM CST Sun Dec 29 2019
TNC111-149-159-165-169-189-300400-
/O.CON.KOHX.FF.W.0063.000000T0000Z-191230T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TN-Rutherford TN-Sumner TN-Wilson TN-Macon TN-Trousdale TN-
842 PM CST Sun Dec 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
SMITH...RUTHERFORD...EASTERN SUMNER...WILSON...MACON AND TROUSDALE
COUNTIES...
At 840 PM CST, Doppler radar indicated heavy rain has fallen across
the warned area. Flash flooding is already occurring. One more
round of light to moderate rain will occur over the warned area, but
additional rain amounts will be light. Areas of high water should
start receding over the next three hours.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Murfreesboro, Lebanon, Lafayette, Carthage, Hartsville, Smyrna, La
Vergne, Mount Juliet, Westmoreland, Watertown, Gordonsville, Red
Boiling Springs, Walterhill, Belinda City, Rural Hill, South
Carthage, Pleasant Shade, Bledsoe Creek State Park, Dickerson Chapel
Recreation Area and Cedars Of Lebanon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3662 8579 3638 8583 3609 8601 3608 8606
3603 8604 3596 8608 3596 8615 3591 8614
3588 8617 3581 8618 3571 8624 3580 8661
3635 8643 3664 8623
FLASH FLOOD...RADAR INDICATED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 4:49 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 29, 4:49 PM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 449 PM CST Sun Dec 29 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Chance for isolated severe storms continues into the evening. Latest models continue to show a period of elevated shear and several now also ramping up instability several 100Js higher than previous runs. These parameters are increasing now, and will continue to do so into the late afternoon, holding on til our cold front passes later this evening. Severe parameters are not especially impressive...but are sufficient for isolated strong/severe wind gusts and possible weak tornadoes, mainly across the west/south where a few discrete cells may develop. Cold front with this system will pass later this evening...with a secondary axis passing on Tue. SFC/LL highs finally build Tue night but do rapidly vacate Wed night. Our trailing upper trough more so dampens into mid-week but then upper flow turns southwest early Thu as jet carves out deep trough across the desert southwest into the nations mid-section. This next upper trough late week will be our next rain maker... affecting us on Thu and possibly through Friday night...depending on which model pans out. GFS much more aggressive than EURO driving widespread pcpn out of the area by early Friday. EURO prefers a bit of a sharper upper trough which looks to slow eastward progression of main pcpn shield. Either way, it will take though at least the early part of Sat for these upper troughs and a cold front to clear thus will keep rain chances running at least through Fri night. Better dynamics at this time look to pass well south. Chance for storms with this system low-end. A Secondary upper trough and weak SFC boundary look to swing by the first part of next week. No pcpn planned right now however. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...An area of heavy showers is barreling through Middle Tennessee as we head into the evening, with the heaviest cells forming a line just ahead of the surface front. The HRRR shows the rain ending from west to east rather quickly during the evening, with ceilings improving to VFR by 12Z. Winds will remain gusty throughout the night and tomorrow morning, then diminishing during the afternoon. Low-level jet remains quite strong, so we'll leave some LLWS remarks in the 00Z TAF's where applicable. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Hurley AVIATION........08
Hazardous weather outlook, Dec 29, 6:52 AM CST, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 652 AM CST Sun Dec 29 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-301300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 652 AM CST Sun Dec 29 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread showers and isolated storms will spread across Middle Tennessee today. A few pockets of heavy rainfall could cause some localized minor flooding issues and brief rises on creeks. In addition, a few storms could become strong this afternoon and evening with gusty winds as the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
In the hours before
Special weather statement, Dec 29, 3:02 PM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CST Sun Dec 29 2019
TNZ025-027-057>060-094-095-292145-
Hickman TN-Lawrence TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-
Maury TN-Giles TN-
302 PM CST Sun Dec 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...EASTERN
LEWIS...SOUTH CENTRAL DICKSON...NORTHERN LAWRENCE...MAURY...WESTERN
WILLIAMSON...NORTHWESTERN GILES AND EASTERN HICKMAN COUNTIES UNTIL
345 PM CST...
At 302 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Burns to 11 miles northwest of
Lawrenceburg. Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Centerville, Brentwood, Spring Hill, Forest
Hills, Mount Pleasant, Belle Meade, Thompson's Station, Fairview,
Summertown, Ethridge, Lynnville, Gordonsburg, Bon Aqua, Henryville,
Culleoka, Primm Springs, Lyles and Natchez Trace At Highway 96.
This includes Interstate 840 between mile markers 3 and 27.
LAT...LON 3527 8758 3596 8740 3609 8682 3538 8700
3523 8758
TIME...MOT...LOC 2102Z 246DEG 27KT 3592 8735 3533 8750
HawblitzelSpecial weather statement, Dec 29, 4:31 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CST Sun Dec 29 2019
TNZ060-061-075-095-292300-
Bedford TN-Maury TN-Giles TN-Marshall TN-
431 PM CST Sun Dec 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
EASTERN GILES AND SOUTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Lynnville,
Belfast, Frankewing, Prospect and Farmington.
This includes Interstate 65 between mile markers 1 and 38.
LAT...LON 3500 8709 3536 8707 3552 8693 3565 8676
3547 8652 3537 8658 3536 8660 3533 8661
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2230Z 218DEG 43KT 3523 8694
10Local storm report, Dec 29, 6:09 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
609 PM CST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLOOD CRIEVE HALL 36.07N 86.76W
12/29/2019 DAVIDSON TN SOCIAL MEDIA
SEVENMILE CREEK HAS BLACKMAN RD. SUBMERGED
0539 PM FLOOD BRENTWOOD 36.00N 86.79W
12/29/2019 WILLIAMSON TN SOCIAL MEDIA
LITTLE HARPETH RIVER AT THE BRENTWOOD COUNTRY CLUB IS
UP OVER THE BANKS
0544 PM FLOOD SPRING HILL 35.74N 86.92W
12/29/2019 MAURY TN EMERGENCY MNGR
DUPLEX RD. IS CLOSED BETWEEN COMMONWEALTH AND PORT
ROYAL RD. DUE TO HIGH WATER
0546 PM FLOOD LAWRENCEBURG 35.25N 87.34W
12/29/2019 LAWRENCE TN EMERGENCY MNGR
ALL LOW WATER CROSSINGS IN THE COUNTY ARE IMPASSABLE
DUE TO HIGH WATER
0547 PM FLOOD FRANKLIN 35.93N 86.84W
12/29/2019 WILLIAMSON TN SOCIAL MEDIA
MALLORY LANE NEXT TO COOL SPRINGS MALL IS CLOSED DUE TO
FLOODING
&&
EVENT NUMBER OHX1900622
EVENT NUMBER OHX1900623
EVENT NUMBER OHX1900624
EVENT NUMBER OHX1900625
EVENT NUMBER OHX1900626
ROSESpecial weather statement, Dec 29, 6:27 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
627 PM CST Sun Dec 29 2019
TNZ093>095-300100-
Lawrence TN-Wayne TN-Giles TN-
627 PM CST Sun Dec 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 700 PM CST...
At 627 PM CST, Doppler radar was tracking a strong thunderstorm near
Loretto, or 17 miles southwest of Lawrenceburg, moving northeast at
55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint and
Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8763 3503 8767 3544 8728 3543 8719
3546 8713 3544 8708 3527 8703 3500 8733
TIME...MOT...LOC 0027Z 218DEG 49KT 3501 8748
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:04 PM CST | River Flood Warning | OHX | Davidson | 6 hr |
| Dec 29, 6:16 PM CST | Areal Flood Advisory | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 3 hr |
| Dec 29, 6:27 PM CST | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Dec 29, 6:27 PM CST | Special Weather Statement | OHX | Lawrence | 33 min |
| Dec 29, 6:50 PM CST | River Flood Warning | OHX | Davidson | 9 hr |
| Dec 29, 6:52 PM CST | River Flood Warning | OHX | Davidson | 10 hr |
| Dec 29, 6:57 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more | 3 hr |
| Dec 29, 7:01 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 29, 7:01 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 29, 7:52 PM CST | Special Weather Statement | OHX | Cannon, Coffee, Warren | 38 min |
| Dec 29, 8:19 PM CST | Special Weather Statement | OHX | Overton, Putnam | 41 min |
| Dec 29, 8:34 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 26 min |
| Dec 29, 8:56 PM CST | Special Weather Statement | OHX | Pickett | 34 min |
| Dec 29, 9:15 PM CST | Areal Flood Advisory | OHX | Coffee, DeKalb, Grundy, Van Buren, Warren, White | 3 hr |
| Dec 29, 9:19 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 26 min |
| Dec 29, 10:32 PM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 68 hr |
| Dec 29, 11:51 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Dec 30, 12:48 AM CST | River Flood Advisory | OHX | Giles | 30 hr |
| Dec 30, 1:26 AM CST | River Flood Advisory | OHX | Davidson | 61 hr |
| Dec 30, 2:50 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 26 hr |
| Dec 30, 6:48 AM CST | River Flood Advisory | OHX | Williamson | 11 hr |
| Dec 30, 6:53 AM CST | River Flood Advisory | OHX | Lawrence | 4 hr |
| Dec 30, 8:56 AM CST | River Flood Advisory | OHX | Davidson | 46 hr |
| Dec 30, 9:29 AM CST | River Flood Advisory | OHX | Hickman | 54 hr |
| Dec 30, 9:56 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
| Dec 30, 10:22 AM CST | River Flood Advisory | OHX | Williamson | 7 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.